MAUDE Adverse Event Report: MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER

MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER
Catalog Number 70-6529-R
Medical Device Problem Codes Failure to Sense (1559); Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A significant number of error messages were generated by the analyzer in the month prior to the complaint, indicating the analyzer was not functioning properly.When the error occurs no results are generated by the instrument.Analyzer was performing as expected by generating those errors.Corrosion was noted on the analyzer sensor pins.Corrosion of the sensor pins occurs when there is overexposure of the analyzer pins to the assay's acidic treatment reagent.This occurs when used test sensors are not removed immediately after testing (per instrument instructions) or when too much sample is added to the test sensor.Periodic testing with blood lead qc controls is used to monitor analyzer performance.A review of the analyzer logs showed the customer had not been running the required periodic qc according to manufacturer's instructions, the results of which would have been an early indicator of analyzer problems.No reported harm or injuries occurred as a result of this issue.Magellan provided the customer with a new instrument, additional training, and provided them with additional instructions on proper instrument maintenance.No further issues of this nature have been reported by this customer.
 
Event or Problem Description
Customer complained that their leaccare ii would not run when sample was applied to the sensor.Based on troubleshooting over the phone, analyzer error codes were being generated while attempting to run the instrument indicating a performance issue with the analyzer.The analyzer does not generate results when these types of error codes occur.Customer inspection of the analyzer at the request of magellan indicated corrosion was visible on the analyzer pins.

Brand Name
LEADCARE II ANALYZER
Common Device Name
LEADCARE II
Manufacturer (Section D)
MAGELLAN DIAGNOSTICS
101 billerica ave bldg 4
n. billerica MA 01862 1271
MDR Report Key7135644
Report Number1218996-2017-00016
Device Sequence Number93753
Product Code DOF
UDI-Device Identifier00850355006178
UDI-Public00850355006178
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K052549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number70-6529-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2016
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1